MAUDE Adverse Event Report: CORDIS US. CORP VISTA BRITE TIP; CATHETER, PERCUTANEOUS

CORDIS US. CORP VISTA BRITE TIP; CATHETER, PERCUTANEOUS
Catalog Number 67008100
Medical Device Problem Codes Crack (1135); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an emergent cardiac catheterization to treat a patient for heart attack, a 6f 100cm judkins right (jr) 3.5 2 side-hole vista brite tip guiding catheter became coiled inside of the patient¿s artery while attempting to torque the device.This made it difficult to maneuver the catheter and the catheter was fractured upon removal.An unknown 6f catheter sheath introducer (csi), which was inserted from the right femoral artery, was then exchanged for an unknown 7f 45cm csi which was able to adle to advance tortuously.A new 6f 100cm jr 3.5 vista brite tip guiding catheter was then inserted; however, the same issue occurred where the device was coiled upon torquing and fractured.As a result, the access site was switched to the left femoral artery and an unknown 7f 45cm csi was inserted.The right coronary artery (rca) was cannulated, and a non-cordis.014 guidewire was advanced to the distal portion of the vessel.A proximal segment lesion was confirmed and a thrombectomy was performed with the clots described as ¿abundant¿.An unknown 2.5mm x 20mm balloon catheter was used to pre-dilate the lesion at 10 atmospheres (atm) and an unknown 3.5mm x 22mm medicated stent was implanted at 18 atm with 0% residual stenosis to the lesion and good distal blood flow.Next, an unknown 3mm x 30mm stent was implanted at a lesion in the middle segment of the rca with 0% residual stenosis and good distal blood flow.There was no reported injury to the patient.Additional information was requested but was not provided.The devices will not be returned for evaluation.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099 2023 06563.A review of the manufacturing documentation associated with lot 18126886 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099 2023 06563.Complaint conclusion: as reported, during an emergent cardiac catheterization to treat a patient for heart attack, a 6f 100cm judkins right (jr) 3.5 2 side-hole vista brite tip guiding catheter became coiled inside the patient¿s artery while attempting to torque the device.This made it difficult to maneuver the catheter and the catheter was fractured upon removal.An unknown 6f catheter sheath introducer (csi), which was inserted from the right femoral artery, was then exchanged for an unknown 7f 45cm csi which was able to adle to advance tortuously.A new 6f 100cm jr 3.5 vista brite tip guiding catheter was then inserted; however, the same issue occurred where the device was coiled upon torquing and fractured.As a result, the access site was switched to the left femoral artery and an unknown 7f 45cm csi was inserted.The right coronary artery (rca) was cannulated, and a non-cordis.014 guidewire was advanced to the distal portion of the vessel.A proximal segment lesion was confirmed and a thrombectomy was performed with the clots described as ¿abundant¿.An unknown 2.5mm x 20mm balloon catheter was used to pre-dilate the lesion at 10 atmospheres (atm) and an unknown 3.5mm x 22mm medicated stent was implanted at 18 atm with 0% residual stenosis to the lesion and good distal blood flow.Next, an unknown 3mm x 30mm stent was implanted at a lesion in the middle segment of the rca with 0% residual stenosis and good distal blood flow.There was no reported injury to the patient.The products were not returned for analysis however, it was reported both affected devices share the same lot number.A product history record (phr) review of lot 18126886 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿catheter (body/shaft)-torquing difficulty¿ and ¿catheter (body/shaft)-cracked¿ could not be confirmed for either device.Patient specific vessel characteristics and/or excessive torquing of the device may have contributed to the reported events.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is met during manipulation, discontinue the procedure, and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire, and catheter sheath introducer).¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099-2023-06563.Section d10 - "concomitant devices" was corrected to input the updated list of concomitant devices used during the reported procedure.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: (b)(4) after further review of additional information received the following sections have complaint conclusion: as reported, during an emergent cardiac catheterization to treat a patient for heart attack, a 6f 100cm judkins right (jr) 3.5 2 side-hole vista brite tip guiding catheter became coiled inside of the patient¿s artery while attempting to torque the device.This made it difficult to maneuver the catheter.Resistance was experienced while withdrawing the device and the distal catheter was fractured upon removal.An unknown 6f catheter sheath introducer (csi), which was inserted from the right femoral artery, was then exchanged for a 7f 45cm brite tip csi which was able to adle to advance tortuously.A new 6f 100cm jr 3.5 vista brite tip guiding catheter was then inserted; however, the same issue occurred where the device was coiled upon torquing, there was difficulty removing the device, and the distal catheter was fractured.As a result, the access site was switched to the left femoral artery and the 7f 45cm brite tip csi was inserted.The right coronary artery (rca) was cannulated, and a non-cordis.014 guidewire was advanced to the distal portion of the vessel.A proximal segment lesion was confirmed and a thrombectomy was performed with the clots described as ¿abundant¿.A non-cordis 2.5mm x 20mm balloon catheter was used to pre-dilate the lesion at 10 atmospheres (atm) and a non-cordis 3.5mm x 22mm medicated stent was implanted at 18 atm with 0% residual stenosis to the lesion and good distal blood flow.Next, a non-cordis 3mm x 30mm stent was implanted at a lesion in the middle segment of the rca with 0% residual stenosis and good distal blood flow.There was no reported injury to the patient.The access vessel had mild calcification and moderate tortuosity.The target vessel had mild calcification, moderate tortuosity, and was a total thrombus occlusion.The devices were stored and prepped per the instructions for use (ifu).The products were not returned for analysis however, it was reported both affected devices share the same lot number.A product history record (phr) review of lot 18126886 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the devices or images for analysis, the reported customer events ¿catheter (body/shaft)-torquing difficulty, brite tip/distal tip-cracked and catheter (body/shaft)-withdrawal difficulty¿ could not be confirmed.Patient specific vessel characteristics (tortuosity, calcification) may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire, and catheter sheath introducer).¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, during an emergent cardiac catheterization to treat a patient for heart attack, a 6f 100cm judkins right (jr) 3.5 2 side-hole vista brite tip guiding catheter became coiled inside of the patient¿s artery while attempting to torque the device.This made it difficult to maneuver the catheter.Resistance was experienced while withdrawing the device and the distal catheter was fractured upon removal.An unknown 6f catheter sheath introducer (csi), which was inserted from the right femoral artery, was then exchanged for a 7f 45cm brite tip csi which was able to adle to advance tortuously.A new 6f 100cm jr 3.5 vista brite tip guiding catheter was then inserted; however, the same issue occurred where the device was coiled upon torquing, there was difficulty removing the device, and the distal catheter was fractured.As a result, the access site was switched to the left femoral artery and the 7f 45cm brite tip csi was inserted.The right coronary artery (rca) was cannulated, and a non-cordis.014 guidewire was advanced to the distal portion of the vessel.A proximal segment lesion was confirmed and a thrombectomy was performed with the clots described as ¿abundant¿.A non-cordis 2.5mm x 20mm balloon catheter was used to pre-dilate the lesion at 10 atmospheres (atm) and a non-cordis 3.5mm x 22mm medicated stent was implanted at 18 atm with 0% residual stenosis to the lesion and good distal blood flow.Next, a non-cordis 3mm x 30mm stent was implanted at a lesion in the middle segment of the rca with 0% residual stenosis and good distal blood flow.There was no reported injury to the patient.The access vessel had mild calcification and moderate tortuosity.The target vessel had mild calcification, moderate tortuosity, and was a total thrombus occlusion.The devices were stored and prepped per the instructions for use (ifu).The devices will not be returned for evaluation.

Brand Name
VISTA BRITE TIP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17424078
Report Number9616099-2023-06564
Device Sequence Number7721267
Product Code DQY
UDI-Device Identifier20705032020425
UDI-Public(01)20705032020425(17)250630(10)18126886
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Catalogue Number67008100
Device Lot Number18126886
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/01/2023
08/29/2023
08/29/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/04/2023
08/29/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GUIDE CATHETER (BOSTON).; 0.014 GUIDE CATHETER (BOSTON).; 2.5 X 20 BOSTON BALLOON CATHETER.; 6F TERUMO CSI.; 7F 45CM BRITE TIP CSI.; STENT 3 X 22 BOSTON.; STENT 3.0X30 BOSTON.; STENT 3.0X30.
Patient Age86 YR
Patient SexMale
Patient EthnicityHispanic